Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Cheyenne, WY

July 17, 2011Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2011, 1:30 PM MDT for Albany County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2011, 1:30 PM MDT (19:30 UTC)
Expired
Jul 17, 2011, 1:58 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS55 KCYS 171930
SVRCYS
WYC001-172030-
/O.NEW.KCYS.SV.W.0149.110717T1930Z-110717T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT SUN JUL 17 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...

* UNTIL 230 PM MDT

* AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF HUTTON LAKE...OR 17 MILES SOUTH OF LARAMIE...AND
  MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUTTON LAKE...I-80 EXIT 311 AND I-80 EXIT 316.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 312 AND
322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4133 10568 4127 10544 4102 10554 4102 10580
TIME...MOT...LOC 1930Z 195DEG 12KT 4109 10565
WIND...HAIL 60MPH 1.00IN

$$

COX
2 follow-up statements
712 
WWUS55 KCYS 171949
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT SUN JUL 17 2011

WYC001-172030-
/O.CON.KCYS.SV.W.0149.000000T0000Z-110717T2030Z/
ALBANY WY-
149 PM MDT SUN JUL 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ALBANY COUNTY UNTIL 230 PM MDT...

AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HUTTON LAKE...OR 12 MILES SOUTH OF LARAMIE...MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  I-80 EXIT 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4133 10568 4127 10544 4102 10554 4102 10580
TIME...MOT...LOC 1949Z 195DEG 12KT 4115 10563
WIND...HAIL 60MPH 1.00IN

$$

COX
500 
WWUS55 KCYS 171958
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT SUN JUL 17 2011

WYC001-172007-
/O.CAN.KCYS.SV.W.0149.000000T0000Z-110717T2030Z/
ALBANY WY-
158 PM MDT SUN JUL 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALBANY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA. SOME GUSTY WINDS UP TO 40 MPH WILL STILL BE POSSIBLE WITH THIS 
STORM.

LAT...LON 4133 10568 4127 10544 4102 10554 4102 10580
TIME...MOT...LOC 1957Z 195DEG 12KT 4118 10562

$$
COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:04 PM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 17, 12:04 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1204 PM MDT SUN JUL 17 2011

.AVIATION...18Z TAF ISSUANCE
LATEST RADAR LOOP WAS SHOWING ISOLATED SHOWERS AND THUNDERSTORMS
FIRING ALONG THE FRONT RANGE FROM JUST NORTHWEST OF BOULDER TO
JUST WEST OF ESTES PARK. WOULD EXPECT THIS CONVECTION TO CONTINUE
TO BUILD NORTH ALONG THE LARAMIE RANGE AS THE AFTERNOON WEARS
ON...DUE TO A WEAK CAP. AS A RESULT...WE WENT AHEAD AND
INTRODUCED A TEMPO GROUP AT LARAMIE AFTER 19Z. THE REMAINDER OF
THE TAF SITES...MAY ALSO SEE A THUNDERSTORM OR TWO DEVELOP THIS
AFTERNOON...BUT IT IS DIFFICULT TO PINPOINT A TIME WHEN THAT WILL
OCCUR. WE WILL KEEP THE BEST CHANCES IN WYOMING AND NORTHERN
PANHANDLE TAF SITES. WE ARE ALSO CONCERNED THAT MORE CONVECTION
MAY DEVELOP IN NORTHERN COLORADO AGAIN AFTER DARK. THE MODELS ARE
SHOWING ANOTHER SURGE OF MOISTURE TRANSPORT AROUND 320K BETWEEN
03Z AND 06Z ACROSS THAT REGION. WE WILL LEAVE POPS OUT OF THE AREA
FOR NOW.

COX
&&

.PREV DISCUSSION... /ISSUED 955 AM MDT SUN JUL 17 2011/

UPDATE...
WE MADE SOME MINOR TWEAKS TO THE FORECAST THIS MORNING TO KEEP
A CHANCE OF SHOWERS IN THE PANHANDLE. OTHERWISE...MOST OF THE
WEAK SHOWERS SHOULD DISSIPATE IN THE PANHANDLE BY MIDDAY. CURRENT
FORECAST SHOWS MORE WIDELY SCATTERED CONVECTION DURING THIS
AFTERNOON ESPECIALLY IN AREAS CLOSER TO THE MOUNTAINS WHERE MORE
TRIGGER MECHANISMS WILL BE IN PLACE AND CLOSE TO THE LEE SIDE TROF.
CONVECTIVE INHIBITION VALUES WILL BE FAIRLY MINIMAL THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF THE LARAMIE RANGE WHERE
CURRENT PRECIPITABLE WATER VALUES ARE NEAR 150 PERCENT ABOVE
NORMAL. 0-6KM SHEAR IS ALSO FAIRLY MARGINAL 30KTS WHICH MAY
SUPPORT AN ISOLATED STRONG OR SEVERE STORM.

COX

PREV DISCUSSION... /ISSUED 616 AM MDT SUN JUL 17 2011/

AVIATION UPDATE...12Z TAF ISSUANCE
VFR WILL PREVAIL THROUGH TONIGHT. EXPECT A REPEAT PERFORMANCE OF
SATURDAY WITH ISOLATED TO SCATTERED TSTORMS DURING THE AFTERNOON
AND EVENING PRODUCING LOCALLY HEAVY RAIN AND GUSTY WINDS. SOUTHERLY
SURFACE WINDS WILL BECOME BREEZY FOR MOST OF THE TERMINALS LATER
THIS MORNING AND THROUGH THE AFTERNOON. CONVECTION SHOULD BEGIN
DECREASING IN COVERAGE AND INTENSITY LATER THIS EVENING...MAINLY
EAST OF THE LARAMIE RANGE.

PREV DISCUSSION... /ISSUED 346 AM MDT SUN JUL 17 2011/

SHORT TERM...TODAY THROUGH MONDAY NIGHT
ANOTHER ACTIVE START TO THE NIGHT HAS GIVEN WAY TO MOSTLY QUIET
CONDITIONS EARLY THIS MORNING. IT APPEARS A COUPLE SHOWERS ARE
FORMING ACROSS THE SNOWY RANGE MOUNTAINS SO WILL ADD IN ISOLATED
SHOWERS FOR THIS AREA THROUGH MORNING. OTHERWISE EXPECT A
CONTINUED FLOW OF TROPICAL...IE MONSOONAL...MOISTURE UP FROM THE
SOUTHWEST AND INTO THE FORECAST AREA TODAY. LOOKS LIKE THE MAIN
PORTION OF THE PLUME WILL MOVE OVER THE HIGH COUNTRY AND PLAINS OF
SOUTHEAST WYOMING WHERE PRECIPITABLE WATER VALUES ARE UPWARDS OF
175 PERCENT OF NORMAL. THIS IS DUE TO THE BUILDING RIDGE OF HIGH
PRESSURE OVER THE CENTRAL PLAINS WHICH IS NUDGING THIS MOISTURE
PLUME TO THE WEST. THE BUILDING RIDGE ALSO MEANS THE UPPER JET
WILL SHIFT TO THE NORTH AND SO OVERALL UPPER SUPPORT WILL BE
SOMEWHAT LESS. MODELS STILL SHOW SHORTWAVE ENERGY MOVING ACROSS
THE AREA IN THE AFTERNOON...AND NAM AND GFS SHOW DECENT INSTABILITY
ACROSS THE PLAINS IN THE LATE AFTERNOON AS DEW POINTS WILL REMAIN
IN THE UPPER 50S TO LOW 60S IN THIS AREA. CONVERGENCE OF LOW LEVEL
WINDS WILL BE WEAK ALONG THE LEE TROUGH...SO EXPECT THE MAIN
INITIATION POINTS TO BE THE TERRAIN AND LEFTOVER BOUNDARIES FROM
TONIGHT'S CONVECTION. CONVECTION WILL THEN TAKE A NORTHEASTWARD
TREK ACROSS THE FORECAST AREA. CANNOT RULE OUT A FEW STORMS ONCE
AGAIN BECOMING SEVERE WITH FAIRLY DEEP MOISTURE IN PLACE AND 35 TO
40 KT BULK SHEAR LINGERING IN THE WESTERN HALF OF THE FORECAST
AREA. WIND AND HAIL WILL AGAIN BE THE MAIN THREATS IN ADDITION TO
MODERATE TO HEAVY RAINFALL.

INCREASING TEMPERATURES AND HEAT INDICES WILL BE A CONCERN AS WELL
TOMORROW MAINLY FOR THE NEBRASKA SITES. SOME LOCATIONS WILL TOP THE
CENTURY MARK...WITH DEW POINTS IN THE UPPER 50S TO LOW 60S.
ANTICIPATE OVERNIGHT LOWS TO STAY GENERALLY BELOW 70F SO THAT SHOULD
PROVIDE RELIEF FROM THE DAYTIME HEAT. MONDAY WILL BE VERY SIMILAR
STORY WITH HIGH TEMPERATURES NEAR 100 DEGREES OUT EAST. FURTHER
WEST...EXPECT UPPER 80S TO UPPER 90S ACROSS THE PLAINS AND HIGH
VALLEYS OF WYOMING...WITH 60S AND 70S ABOVE 8500 FT. ANOTHER GOOD
CHANCE FOR RAIN SHOWERS AND THUNDERSTORMS ON MONDAY AFTERNOON SHOULD
PROVIDE SOME RELIEF FROM THE HEAT IN THESE AREAS. A STRONGER CAP
LOOKS TO BE IN PLACE ACROSS THE PANHANDLE MONDAY AFTERNOON SO THE
CHANCE FOR PRECIP WILL BE MUCH LESS IN THIS AREA.

LONG TERM...TUESDAY THROUGH SATURDAY
THE 00Z NUMERICAL MODEL SOLUTIONS REMAIN CONSISTENT...PARTICULARLY
WITH THE UPPER LEVEL PATTERN DURING THE EXTENDED FORECAST PERIOD.
THE LARGE SCALE RIDGE WHICH HAS BEEN THE PREDOMINANT FEATURE OF
THE PAST WEEK OR SO OVER THE CENTRAL AND SOUTHERN CONUS WILL
GRADUALLY DEAMPLIFY AS SHORTWAVE ENERGY FROM A PACIFIC COAST
TROUGH EJECTS EAST AND NORTHEAST ACROSS THE NORTHERN ROCKIES AND
SOUTHERN CANADA. THE FLOW ALOFT WILL REMAIN SOUTHWESTERLY BETWEEN
THE RIDGE TO THE EAST AND TROUGH TO THE WEST. BEST CHANCES FOR
TSTORMS WILL BE ON TUESDAY AS THE SUBTROPICAL/MONSOON MOISTURE
PLUME WILL BE CENTERED OVER WYOMING AND COLORADO. THE MOISTURE
WILL BE SHUNTED TO THE NORTHEAST ON WEDNESDAY WITH THE PASSAGE OF
THE SHORTWAVE TROUGH. DRIER AIR WILL THEN SPREAD ACROSS THE REGION
FROM THE GREAT BASIN AND WILL LOWER TSTORM CHANCES TO ISOLATED
OVER THE SOUTHERN MOUNTAINS FOR WEDNESDAY AND THURSDAY. A FRONT IS
PROGGED TO MOVE SOUTHEAST INTO EASTERN PORTIONS OF THE CWA THURSDAY
NIGHT AND FRIDAY MORNING...WHICH WILL FOCUS ISOLATED TSTORMS THERE.
SATURDAY LOOKS DRY FOR THE MOST PART...WITH ANY CONVECTION DEVELOPING
SOUTH OF THE BORDER. ABOVE NORMAL TEMPERATURES WILL BE THE MAIN
STORY FOR THE FIRST FEW DAYS WITH HIGHS IN THE 90S TO AROUND 100
EAST OF THE LARAMIE RANGE...WHILE TO THE WEST IT WILL BE IN THE
70S AND 80S. AS 500 MB HEIGHTS AND 850-700 MB TEMPERATURES SLOWLY
LOWER LATE IN THE WEEK WITH THE DEPARTING RIDGE...SO WILL THE
TEMPERATURES. IN FACT...HIGHS WILL RETURN TO SEASONAL NORMALS
FOR LATE JULY.

AVIATION...06Z TAF ISSUANCE
LINGERING SHOWERS WILL EXIT THE NORTHEAST PANHANDLE AFTER 10Z.
OTHERWISE...EXPECT VFR THROUGH SUNDAY EVENING. SOUTHERLY WINDS
WILL INCREASE AND BECOME BREEZY AT TIMES ON SUNDAY. ISOLATED TO
SCATTERED TSTORMS WILL REDEVELOP SUNDAY AFTERNOON AND LINGER INTO
THE EVENING.

FIRE WEATHER...
VERY WARM TEMPERATURES WILL CONTINUE OVER THE DISTRICT FOR THE NEXT
FEW DAYS. MONSOONAL MOISTURE WILL SHIFT WEST TODAY AND MONDAY...AND
WILL FOCUS THE BETTER CHANCES FOR WETTING RAIN AND THUNDERSTORMS
WEST OF THE LARAMIE RANGE THROUGH TUESDAY. THIS SHOULD HELP TO
INITIATE THE DRYING OUT PROCESS ACROSS PORTIONS OF THE NEBRASKA
PANHANDLE. BREEZY SOUTHWEST WINDS WILL OCCUR WEST OF THE LARAMIE
RANGE THROUGH MIDWEEK AS WELL. OVERALL...EXPECT MINIMAL FIRE WEATHER
CONCERNS THROUGH THE SHORT TERM.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...RJM
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Jul 17, 10:05 AM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1005 AM MDT SUN JUL 17 2011

WYZ101>119-181130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1005 AM MDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN. A FEW
OF THE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 45
MPH...SMALL HAIL AND FREQUENT LIGHTNING. AN ISOLATED SEVERE STORM
ALSO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
DEVELOP MONDAY AND TUESDAY...MAINLY FROM THE LARAMIE RANGE
WESTWARD. THUNDERSTORM COVERAGE WILL BECOME ISOLATED FOR THE
LATTER HALF OF THE WEEK. TEMPERATURES WILL BE ABOVE AVERAGE
THROUGH MIDWEEK...THEN GRADUALLY MODERATE TO NEAR NORMAL BY THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-181130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1005 AM MDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
DEVELOP ONCE AGAIN. A FEW OF THE THUNDERSTORMS MAY PRODUCE BRIEF
HEAVY RAIN...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING. AN
ISOLATED SEVERE STORM ALSO CANNOT BE RULED OUT. HEAT INDICES DURING
THE AFTERNOON WILL RANGE FROM 96 TO 107 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
DEVELOP EACH DAY. TEMPERATURES WILL BE ABOVE AVERAGE THROUGH
MIDWEEK...THEN GRADUALLY MODERATE TO NEAR NORMAL BY THE WEEKEND.

IN ADDITION...HEAT INDICES FROM 98 TO 108 DEGREES WILL BE POSSIBLE
EARLY THIS WEEK DUE TO THE HOT AFTERNOON TEMPERATURES AND HIGHER
RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX/JAMSKI

In the hours before

Local storm report, Jul 17, 8:00 AM MDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
800 AM MDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     HEMINGFORD              42.32N 103.08W
07/17/2011                   BOX BUTTE          NE   CO-OP OBSERVER

            THE STORM MOVED IN AROUND MIDNIGHT. LOTS OF LIGHTNING,
            THUNDER AND SWIRLING RAIN. LOTS OF BRANCHES, AND EVEN
            TREES DOWN THIS MORNING.

&&

BCHAPMAN
Special weather statement, Jul 17, 1:08 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
108 PM MDT SUN JUL 17 2011

WYZ115-116-172015-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
108 PM MDT SUN JUL 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALBANY COUNTY UNTIL 215
PM MDT...

AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF TIE SIDING...OR 20 MILES SOUTH OF
LARAMIE...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUTTON LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:53 PM MDTSevere Thunderstorm WarningCYSLaramie58 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.